Re: no thyroid/shortness of breath
Hi Weezie, and welcome. It's been just over a year for my thyroid removal as well, and we're still perfecting my dosage. It's a long, frustrating process, but we'll get there!
You didn't state how low your TSH is, but having a low TSH together with shortness of breath may be an indication that your thyroid dosage is a bit too high and is making you hyperthyroid. Have you discussed this with your doctor? If not, please call and let him/her know about your symptoms and ask about an adjustment to your levoxyl.
There are many medical options besides T4 (synthroid and levoxyl). Some people have reported good results with Thyrolar, Unithroid, Armour, or a combination of T4 with T3. Some doctors prefer to treat with T4, so you may have to gently suggest alternatives to yours and see what kind of feedback you get.
If you have time, read through our Information Archive thread. There are lots of helpful suggestions, including a Q&A for doctor discussions, and symptoms lists for hypo and hyperthyroid. <A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000005.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000005.html</A>
Let us know how you're doing.